Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 47, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 11, 2006, 6:06 PM CDT for Clay County, Hamilton County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2006, 6:06 PM CDT (23:06 UTC)
- Expired
- Apr 11, 2006, 6:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Clay County, NE, Hamilton County, NE
The radar
The Grand Island radar (KUEX), 54 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:19 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 11, 2:19 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 219 PM CDT TUE APR 11 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. THUNDERSTORMS OR NO THUNDERSTORMS...THAT IS THE QUESTION FOR THE EVENING. SURFACE LOW WAS POSITIONED IN OUR NORTHEAST CWA EARLY THIS AFTERNOON WITH THE ASSOCIATED COOL FRONTAL BOUNDARY STRETCHING SOUTHWEST THROUGH KHDE AND KHLC. POST FRONTAL TEMPERATURES AVERAGED IN THE 60S WITH PREFRONTAL TEMPS IN THE 70S TO AROUND 80F. CLOSED MID LEVEL LOW PRESSURE SYSTEM HAD REACHED NORTHEAST NEBRASKA WITH THE DRY SLOT RATHER PRONOUNCED ACROSS CENTRAL NEBRASKA AND WESTERN KANSAS. CONVERGENCE ALONG THE BOUNDARY MAY STILL FOCUS CONVECTION IN THE NEXT SEVERAL HOURS BRINGING AN OUTSIDE CHC FOR AN ISOLATED SVR STORM WITH WIND A THREAT GIVEN THE HIGH TEMP DEWPOINT SPREADS...ALONG WITH AN OUTSIDE CHANCE FOR LARGE HAIL. ON THE BACK SIDE OF THE LOW AND POST FRONTAL...ELEVATED SHOWERS ARE BEGINNING TO DEVELOP JUST TO OUR WEST ON THE PERIPHERY OF OUR CWA...AND STEEP LAPSE RATES STILL SUPPORT THUNDER MENTION AS WELL. UPPER SYSTEM DEPARTS THIS EVENING AND PCPN WINDS DOWN. DRY WEATHER IS THE RULE FOR THE REMAINDER OF THE SHORT TERM WITH RISING HEIGHTS AND MODERATING TEMPERATURES. MUCH ABOVE NORMAL MAX TEMPS ARE FORECAST THE NEXT COUPLE OF DAYS WITH READINGS REACHING INTO THE UPPER 70S WEDNESDAY AND TO THE MID 80S ON THURSDAY. HASTINGS RECORD HIGH ON THURSDAY IS 82F AND THIS WILL BE IN JEOPARDY. .LONG TERM...FRIDAY THROUGH TUESDAY. MAIN PROBLEMS IN THE EXTENDED ARE THUNDERSTORM CHANCES FRIDAY AND SATURDAY. A WARM FRONT WILL MOVE ACROSS THE REGION FRIDAY INTO FRIDAY NIGHT. THIS MAY TRY TO INITIATE A FEW STORMS FRIDAY NIGHT...HOWEVER MOISTURE INITIALLY APPEARS LIMITED. DECIDED NOT TO ADD POPS TO FRIDAY NIGHT YET...HOWEVER IF THE GFS REMAINS CONSISTENT AND LATER VERSIONS OF THE NAM CATCH ON TO THIS TOO...IT WILL PROBABLY BE WORTH ADDING A SMALL POP TO LATER FORECASTS. SATURDAY AND SATURDAY NIGHT STILL APPEAR TO HAVE THE BEST THUNDERSTORM CHANCES WITH THE LAST FEW RUNS OF THE GFS AND THE ECMWF BRINGING AN UPPER LOW ACROSS THE CENTRAL PLAINS. THERE ARE STILL DISAGREEMENTS AMONGST THE MODELS ON EXACTLY WHERE THIS FEATURE WILL MOVE WHICH WILL ULTIMATELY IMPACT POP PLACEMENT. DECIDED TO ONLY MAKE SMALL MODIFICATIONS TO THE CURRENT POP/WX GRIDS SINCE UNCERTAINTY IN THE MODELS AND AMONG THE NCEP ENSEMBLES MEMBERS IS HIGH LEADING TO A LOW CONFIDENCE PLACEMENT OF THE LOW TRACK. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH MUCH IF NOT ALL OF THE EXTENDED PERIOD. AFTER COLLABORATION WITH SURROUNDING OFFICES HAVE TRENDED TOWARDS THE WARMER LOOKING 00Z ECMWF THROUGH MUCH OF THE PERIOD...THOUGH THE 12Z GFS NOW ALSO SUPPORTS THE WARMER ECMWF. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && FAY/KING
Hazardous weather outlook, Apr 11, 3:25 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 325 PM CDT TUE APR 11 2006 NEZ039>041-046>049-061>064-074>077-084>087-121200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- 325 PM CDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...DANGEROUS LIGHTNING IS POSSIBLE IN ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ060-072-073-082-083-121200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS- FURNAS-HARLAN- 325 PM CDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL BE VERY HIGH TO EXTREME THIS EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...DANGEROUS LIGHTNING IS POSSIBLE IN ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Apr 11, 5:47 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 547 PM CDT TUE APR 11 2006 NEZ062-063-075-076-112315- ADAMS-CLAY-HALL-HAMILTON- 547 PM CDT TUE APR 11 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ADAMS...CLAY...HALL AND HAMILTON COUNTIES... AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PROSSER...OR 8 MILES NORTHWEST OF HASTINGS...AND MOVING EAST AT 45 MPH. * THE THUNDERSTORM WILL BE NEAR... TRUMBULL AT 600 PM CDT... INLAND AT 605 PM CDT... HARVARD AT 610 PM CDT... CLAY CENTER AT 615 PM CDT... WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SMALL HAIL IS POSSIBLE...HOWEVER NO HAIL HAS BEEN REPORTED. LEWIS
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 6:06 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton | 24 min |
| Apr 11, 6:40 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.